Nov 8, 2005
My boyfriend was bitten last week while working with the police. As a precaution, the doctor issued him with anti-retro virals. He has become very ill in the past 48 hours (ie. severe headaches, vomiting, hayfever and nausea). The doctor has not told him if he can take any other medicines and has prescribed him with Combivir and stocrin 200mg. The medication is making him feel so sick he wants to stop the treatment but I know it is better for him to continue with the treatment. What can I give him to stop some of the side effects.
| Response from Dr. Henry
I ordinarily would not recommend use of HIV drugs after a biting injury unless the biter was known to be HIV Infected on no treatment-otherwise the potential benefit is too low to be worth the cost and side effects (if HIV status of source person unknown would not generally recommend prophylaxis). Many/most patients will have side effects with Combivir/Stocrin for the first days/weeks. Headaches can be treated with analgesics and nausea/vomiting with a number of anti-emetics. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Mouth During Seroconversion
- Blood In Semen After Anal Sex Worried I Have HIV
- Burning Urethra After Unprotected Sex Without Ejaculation Worried I Have HIV
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Ear Infection After Oral Sex With No Protection Does It Mean I Have HIV
- Muscle Ache After Getting Fingered Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.